Flood, Livingston
- When
- May 14, 10:00 AM CST to May 15, 4:00 AM CST
- Where
- Livingston forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.717, -90.433
The Grand River near Sumner crested at 28.16 feet, or 2.16 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 14, 5:35 AM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 635 AM CDT SAT MAY 14 2005 .DISCUSSION... DID A MINOR REVISION TO PUT MENTION OF FOG IN EASTERN KANSAS AND WESTERN MISSOURI EARLY THIS MORNING. SEEING SOME VISIBILITIES DIP TO AROUND A QUARTER OF A MILE IN KANSAS CITY METRO AREA AS SURFACE RIDGING MOVES OVER EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. FOG SHOULD NOT LAST LONG AS WINDS PICK UP BY MID MORNING. PC && .PREV DISCUSSION... 331 AM... FINALLY SEEING A BREAK IN THE WET WEATHER THIS MORNING AS WAVE IN UPPER TROUGH SWINGS THROUGH AREA. THIS HAS HELPED TO PUSH INITIAL FRONT TO THE SOUTH OF REGION...WITH BACK EDGE OF RAIN ASSOCIATED WITH THIS PUSH JUST NOW EXITING SOUTHEAST PART OF THE FORECAST AREA. HOWEVER...ANOTHER STRONG WAVE ROTATING AROUND UPPER LOW CAN BE SEEN ON WATER VAPOR DIVING INTO DAKOTAS AT THIS TIME. THIS SHOULD MAKE RAPID PROGRESS SOUTH THIS MORNING...AND HELP TO PUSH A SECONDARY COLD FRONT THROUGH AREA TODAY. SHOULD SEE COLD AIR ADVECTION IN NORTHERN AREAS STARTING BY EARLY AFTERNOON...SO EXPECT TEMPERATURE RISE THERE TO COME TO A SCREECHING HALT DURING THE AFTERNOON. ALSO A QUESTION OF HOW MUCH CLOUDINESS WILL MOVE SOUTH WITH THIS COLD AIR SURGE. MODELS WOULD SUGGEST CLOUDIER CONDITIONS ALONG THE IOWA MISSOURI BORDER AND INTO NORTHEAST KANSAS DURING THE AFTERNOON...SO THAT WOULD HAVE AN INFLUENCE ON TEMPERATURES AS WELL. WILL GO TOWARD NAM AND GFS GUIDANCE SOLUTIONS WHICH ARE IN PRETTY CLOSE AGREEMENT. ALSO WITH THE SECONDARY COLD FRONT WILL BE SOME GUSTY NORTHWEST WINDS. SHOULD NOT REACH WIND ADVISORY CRITERIA...BUT NORTHERN PARTS OF FORECAST AREA SHOULD SEE GUSTS IN THE LOWER 30S FOR A TIME. NOT TOO WORRIED ABOUT ANY PRECIPITATION WITH THIS FRONT AS FORECAST SOUNDINGS SHOW CAPPING INVERSION AND LIMITED MOISTURE. BY TONIGHT...WINDS WILL DIE DOWN RATHER QUICKLY AS SURFACE HIGH DROPS SOUTH INTO THE CENTRAL PLAINS. TEMPERATURES BEHIND THIS FRONT ALREADY IN THE LOWER TO MIDDLE 30S THIS MORNING. NOT EXPECTING THAT COLD OF AIR THIS FAR SOUTH AS AIRMASS WILL UNDERGO A FAIR AMOUNT OF MODIFICATION TODAY. BUT AS WINDS GO LIGHTER LATE TONIGHT AND IF SKIES STAY CLEAR...MAY SEE ENOUGH OF A RADIATIONAL EFFECT TO SEND TEMPERATURES INTO THE UPPER 30S IN NORTHERN MISSOURI. AREA SHOULD REMAIN UNDER THE INFLUENCE OF SURFACE HIGH UNTIL MONDAY WHEN RETURN FLOW STARTS TO SET UP THROUGH THE PLAINS. NAM AND GFS SUGGESTING SOME SHOWERS SETTING UP ACROSS KANSAS WITH THE MOISTURE MOVING BACK TO THE NORTH. WILL ONLY HAVE SOME SLIGHT POPS IN EXTREME WESTERN PORTIONS OF FORECAST AREA TO SUGGEST SOMETHING IS POSSIBLE. BETTER CHANCE OF SHOWERS AND THUNDERSTORMS SHOWS UP ON WEDNESDAY AS NEXT UPPER WAVE MOVES THROUGH IN A LESS AMPLIFIED FLOW. THIS SHOULD BE BRINGING A SURFACE FRONT THROUGH THE FORECAST AREA BY WEDNESDAY EVENING. PC 215 PM FRI... EARLY AFTERNOON SATELLITE IMAGERY AND OBJECTIVE UPPER AIR ANALYSIS SHOW MEAN LONGWAVE TROUGH IN PLACE ACROSS CENTRAL CONUS. LEAD SHORTWAVE CURRENTLY ROUNDING BASE OF LARGER SCALE TROUGH OVER RED RIVER VALLEY OF THE NORTH...AHEAD OF SECONDARY SHORTWAVE DIGGING SOUTHWARD ACROSS SOUTHERN SASKATCHEWAN. 90-100KT 250MB JET ANALYZED OVER MN TRAILING BACK INTO EASTERN KS. SCATTERED SHOWERS CONTINUE ACROSS SOUTHERN/EASTERN KS...LIKELY ASSOCIATED WITH LIFT WITHIN ENTRANCE REGION TO AFOREMENTIONED JET. MEANWHILE SURFACE COLD FRONT CURRENTLY EXTENDS FROM SOUTHWEST IA ACROSS NORTHWEST MO AND INTO NORTH CENTRAL KS. CONVECTION BEGINNING TO DEVELOP ALONG THIS BOUNDARY AS WELL OVER NORTH CENTRAL KS. ATMOSPHERE ACROSS NORTHERN/CENTRAL MO HAS YET TO RECOVER FROM OVERNIGHT/EARLY MORNING CONVECTION...AND THINK THE ODDS OF THIS OCCURRING AND SUFFICIENT SURFACE BASED INSTABILITY DEVELOPING TO SUPPORT A SEVERE/HEAVY RAIN THREAT ARE BECOMING INCREASINGLY UNLIKELY ACROSS FORECAST AREA GIVEN 1) SCATTERED ELEVATED CONVECTION ACROSS SOUTHEAST KS APPROACHING AREA WHICH WILL INHIBIT FURTHER HEATING AND 2) AIRMASS REMAINS STABLE OVER NORTHERN OK WHERE DEW POINTS HAVE FINALLY RECOVERED INTO THE LOWER 60S IN NORTHEAST OK WITHIN THE PAST COUPLE OF HOURS...THUS SUFFICIENT LOW LEVEL MOISTURE SOURCE TO ADVECT INTO AREA AHEAD OF APPROACHING FRONT IS LACKING. PLAN TO KEEP HIGH POPS ACROSS ALL BUT NORTHWEST CWA THROUGH THE EVENING TO ACCOUNT FOR APPROACHING ELEVATED CONVECTION AS WELL AS ANY CONVECTION WHICH IS ABLE TO DEVELOP ALONG ADVANCING COLD FRONT...WHICH WILL PUSH THROUGH CWA IN RESPONSE TO DIGGING SASKATCHEWAN SHORTWAVE. HOWEVER AT THIS TIME TO NOT FEEL THREAT WARRANTS ISSUANCE OF FLOOD WATCH GIVEN WEAK NATURE OF CONVECTION...AS PRIMARY THREAT FOR DEEP INTENSE CONVECTION APPEARS TO BE CONFINED FURTHER SOUTHWEST ALONG OUTFLOW BOUNDARY OVER CENTRAL OK. COLD FRONT SHOULD PUSH SOUTH/EAST OF CWA AFTER MIDNIGHT ENDING PRECIP THREAT. SEAMAN AFTER THE COLD FRONT PUSHES THROUGH THE REGION...A BRIEF PERIOD OF NORTHWESTERLY FLOW WILL SET UP ACROSS THE MIDWEST. AFTERNOON TEMPERATURES THIS WEEKEND WILL BE IN THE COOL MID TO UPPER 60S RANGE...WITH GRADUAL WARMING THROUGH MONDAY. WEAK ISENTROPIC LIFT MAKES ITSELF EVIDENT OVER ERN KS/WRN MO ON NAM 305 AND 310K SURFACES DURING THE DAY ON MONDAY IN RESPONSE TO WAA ON WARM SIDE OF HIGH. NOT ENTIRELY CONFIDENT THAT THIS LIFT WILL END UP PRODUCING ANY MEASURABLE PRECIP THOUGH...SINCE H5 HEIGHT RISES FOLLOW SHORTLY THEREAFTER. DREW IN LOW POPS IN ACROSS THIS AREA TO ACCOUNT FOR THIS POSSIBILITY...BUT WOULD LIKE TO SEE HOW THE MODELS HANDLE THIS AREA OF LIFT IN THE NEXT FEW RUNS BEFORE INCREASING POPS ANY FURTHER. AFTER MONDAY...TEMPERATURES LOOK TO BE ABOUT 5 TO 10 DEGREES ABOVE NORMAL AS THE RIDGE AXIS APPROACHES MO/KS AND 576+ THICKNESS SET UP OVER THE REGION. DECENT AGREEMENT BETWEEN GFS/ECMWF REGARDING TRANSITION INTO A MORE ZONAL FLOW ON WEDNESDAY. INDICATIONS ARE THAT THE REMNANTS OF A STRONGER WAVE IN NORTHERN STREAM WILL PASS THROUGH NE/IA ON WEDNESDAY...AND SAGGING JUST FAR ENOUGH SOUTH TO WARRANT CHANCE POPS FOR NORTHERN HALF OF CWA DURING THE DAY ON WEDNESDAY. COULDNT RULE OUT AN MCS FORMING OVER SRN IA AND TRACKING THROUGH CENTRAL MO OVERNIGHT WEDNESDAY INTO THURSDAY MORNING...SO IVE DRAWN IN CHANCES ACROSS EASTERN HALF OF CWA DURING THIS TIME PERIOD. OTHERWISE FORECAST REMAINS DRY...WITH ANOTHER RIDGE SETTING UP ON FRIDAY AND PERSISTING INTO NEXT WEEK. LEINS .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 AM CDT SAT MAY 14 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 559 AM CDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE OUT OF THE NORTHWEST AS A COLD FRONT MOVES SOUTHEAST ACROSS MISSOURI AND EASTERN KANSAS TODAY. BY MIDDAY THE FRONT WILL BE AS FAR SOUTH AS A KIRKSVILLE TO KANSAS CITY LINE. WINDS BEHIND THE FRONT MAY GUST AS HIGH AS 35 TO 40 MPH...WITH THE HIGHEST GUSTS EXPECTED IN NORTHWEST MISSOURI BY MIDDAY AND IN NORTH CENTRAL MISSOURI BY EARLY AFTERNOON. THE WINDS WILL QUICKLY DIMINISH DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY ACROSS NORTHERN AND CENTRAL MISSOURI. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED. PC
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
The Grand River near Sumner crested at 28.16 feet, or 2.16 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454117.